Publication Type

Journal Article

Publication Date

8-2017

Abstract

This paper develops exact finite sample and asymptotic distributions for structural equation tests based on partially restricted reduced form estimates. Particular attention is given to models with large numbers of instruments, wherein the use of partially restricted reduced form estimates is shown to be especially advantageous in statistical testing even in cases of uniformly weak instruments. Comparisons are made with methods based on unrestricted reduced forms, and numerical computations showing finite sample performance of the tests are reported. Some new results are obtained on inequalities between noncentral chi-squared distributions with different degrees of freedom that assist in analytic power comparisons.

Keywords

Endogeneity, Exact distributions, Partial identification, Partially restricted reduced form, Structural inference, Unidentified structure, Weak reduced form

Discipline

Econometrics

Research Areas

Econometrics

Publication

Journal of Econometrics

Volume

199

Issue

2

First Page

96

Last Page

116

ISSN

0304-4076

Identifier

10.1016/j.jeconom.2017.05.003

Publisher

Elsevier: 24 months

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

https://doi.org/10.1016/j.jeconom.2017.05.003

Included in

Econometrics Commons

Share

COinS